My father has had myelodysplasia for about10 years and throat cancer for about 3 years. In the beginning of both he was given 6 months to a year, obviously he has surpassed this by far. His skin started to turn yellow about a month ago. I was not sure it was yellow at first. I live several hours away and get up there about twice a month. This last visit there was no doubt he was yellow. His eyes do not seem to look yellow to me. He is tired of hearing you have this amount of time to live, he is not a candidate for treatment, per mayo clinic for his cancers. He dose not want to go to the doctor at all. What do you think about the yellow skin. Is this close to the end, could it be something to do with all the medicine he takes, is there something simple that could help this? He dose not want to go to the doctor and have to listen to you should do this or that, he dose not want to prolong it, yet he dose not totally want to give up. I know this is alot to ask but what do you think, is the end near or is there other answers?
How are you?
Pale skin can be due to anemia or due to toxicity of the chemotherapeutic drugs.
Most of the chemotherapeutic agents suppress the bone marrow and cause decreased production of RBC leading to anemia.
Intravenous or oral Iron can be taken as a treatment coupled with a diet rich in green leafy vegetable.
Please discuss this with your father’s oncologist. Do keep us posted!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.